I think I have a yeast infection, my vagina burns and itches on the inside and outside and it burns when I urinate, but what im not so positive on is that my discharge has a reddish tinge and I have these small red blister like bumps on the outside of my labia...could this be a yeast infection? Im taking a yeast infection 7 day treatment plan and doing small home remedies to help along the way and it seems to be working slightly but im not sure. I need help!
It is very difficult to diagnose yeast infection on net. Usually this is associated with a thick white discharge. It may be blood tinged.
Vaginal and or vulval itching can be due to several causes. One is yeast infection. Usually there is a thick curd like discharge with it. Yeast infection or thrush is at times very difficult to treat. You may need to take oral antifungal pills twice a week for 3-4 weeks along with local application of antifungal cream. There are many types of antifungals available. Take an OTC antifungal with a combination of two or more anti fungals. Use both oral and local application. At times both partners need to be treated. Test for diabetes and other STDs as presence of either or both can make it difficult to treat the fungal infection. Provided it is indeed fungus, then only try this. Antifungal tablets are strong medicines and should not be taken otherwise. So start with cream and if it helps, start the tablet.
Herpes (STD) can cause vaginal itch as the first symptom. STD like trichomoniasis causes a greenish discharge. Hence it is important to get a STD panel. Trichomoniasis is treated with a specific group of drugs known as the nitroimidazoles, either metronidazole or tinidazole, 2g as a single dose, preferably to both the partners. Greenish vaginal discharge may also be a symptom of a skin disorder known as Lichen Sclerosus, this is characterized by skin changes that occurs on the vulva. It can also be due to bacterial vaginosis.
Third possibility is a non specific vaginitis. This happens due to break in the normal flora of the vagina and is usually treated by lactobacillus preparations for the vaginal and oral lactobacillus tablets. Another possibility is vaginal irritation due to latex of condom or due to spermicidal jelly. If you use either of these methods of contraception, then your vagina could be allergic to the material of these. You can try latex free condoms or a different brand of spermicidal jelly. Allergy to semen is also possible and the itch due to this allergy disappears after sex.
Vaginal itching may be due to chemical irritants (such as detergents, fabric softeners, feminine sprays, ointments, creams, douches, and contraceptive foams or jellies), drop in estrogen, pin worms and stress. Hence first you will have to find the cause of itch. The treatment will depend on the cause. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.